MAUDE Adverse Event Report: MEDTRONIC IRELAND VALIANT CAPTIVIA - FF; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND VALIANT CAPTIVIA - FF; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number VAMF3838C200TU
Medical Device Problem Code Difficult or Delayed Positioning (1157)
Health Effect - Clinical Codes Intimal Dissection (1333); Occlusion (1984)
Date of Event 09/20/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A valiant thoracic stent graft system was being implanted in the patient for the endovascular treatment of a 54mm diameter thoracic aortic aneurysm.It was reported during the index procedure, the physician advanced the delivery system up to the right iliac bifurcation using a 20fr sheath however after several failed attempts to advance, the delivery system was removed from the patient and replaced the sheath to a 14fr.Angiography was performed where plaque disruption of the external iliacs and filling defects in the superficial and deep femoral arteries was identified and a possible dissection of the external artery.Using a 6fr sheath angio was continued and the physician determined that the plaque disruption or possible dissection of the external iliac was not flow limiting and therefore did not require treatment.A femoral artery endartectomy and thrombectomy was performed to remove the occlusion and the event resolved.Per the physician, the cause of the event due to calcified plaque that emoblised in the external iliac.No additional clinical sequelae were reported and the patient is fine.

Brand Name
VALIANT CAPTIVIA - FF
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key7960368
Report Number2953200-2018-01457
Device Sequence Number11183010
Product Code MIH
UDI-Device Identifier00643169346550
UDI-Public00643169346550
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
P100040
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/12/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/16/2020
Device Model NumberVAMF3838C200TU
Device Catalogue NumberVAMF3838C200TU
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/20/2018
Initial Report FDA Received Date10/12/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age89 YR